Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 303, NWS Pueblo, CO

August 3, 2025Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 3, 2025, 7:40 PM MDT for Baca County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2025, 7:40 PM MDT (01:40 UTC)
Expired
Aug 3, 2025, 8:00 PM MDT
In force
20 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.5 in
Wind
70.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2467 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:16 PM MDT, 2 hours 24 minutes earlier. Its key messages:

  • Low probability of thunderstorms developing over the eastern plains this evening. If a storm develops, severe storms are expected.
  • Very hot through next week, but thunderstorm chances decrease
Area forecast discussion, Aug 3, 5:16 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
516 PM MDT Sun Aug 3 2025

.KEY MESSAGES...

- Low probability of thunderstorms developing over the eastern plains
  this evening. If a storm develops, severe storms are
  expected.

- Very hot through next week, but thunderstorm chances decrease

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 240 PM MDT Sun Aug 3 2025

For a few hours tonight after 6PM there is a low chance for severe
thunderstorms over the far eastern plains. However, model soundings
show a stout cap aloft, which to me seems like it'll inhibit any
convection from developing, which is further supported by latest
model guidance. If they do develop, the main hazards will be 1-2"
hail, 60 to 70 MPH wind gusts, and an isolated tornado.

Tomorrow the upper level ridge in place over the desert southwest
will strengthen and amplify the ridge over Colorado, which really
limits the flow aloft and brings in very dry air. All of which leads
to hotter temperatures and drier conditions than we've been
experiencing over the past few weeks.

&&

.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 302 AM MDT Sun Aug 3 2025

Tuesday and Wednesday...Upper ridge remains in place and strengthens
through midweek, producing even hotter temps with a dry forecast for
Tue, and isolated mt convection for Wed. Expect maximum temps to
quickly climb into the 80s to near 90F for the high valleys, and 90s
to around 100F for the plains.

Thursday through Saturday...The extended procedure wants to keep hot
conditions in place into the upcoming weekend, with afternoon
readings at or above seasonal normals. The upper ridge begins to
flatten out, with multiple shortwaves to the north allowed to dip
south into WY and CO. Afternoon and evening isolated to scattered
showers and thunderstorms are forecast for the higher terrain Thu
and Fri, then more areal coverage of scattered convection is
expected for Sat as some activity spills over onto the plains. Moore

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 515 PM MDT Sun Aug 3 2025

VFR conditions are expected at KALS, KCOS, and KPUB through the
next 24 hours. Winds will weaken overnight, with southeast gusts
20-25 knots expected Monday afternoon and evening at KCOS and
KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...SKELLY
LONG TERM...MOORE
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 3, 11:43 AM MDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Sun Aug 3 2025

COZ058>089-093>099-041745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Sun Aug 3 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

There is a low chance for strong to severe thunderstorms east of
a La Junta to Kim line this afternoon and evening. Right now, I do
not expected thunderstorms to develop, but if they do the
thunderstorms will be capable of producing hail 2 inches in
diameter, damaging winds near 60 mph and an isolated tornado may
be possible. Thunderstorm chances diminish after 6PM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Drier, hotter conditions move into the region starting Monday.
Isolated afternoon and evening showers and thunderstorms are
forecast for the higher terrain on Monday and Wednesday, then
convection chances increase for the mountains Thursday and Friday.
Greater areal coverage of scattered convection is expected on
Saturday as activity spills onto the eastern plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

SKELLY/EHR

In the hours before

Special weather statement, Aug 3, 4:06 PM MDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
406 PM MDT Sun Aug 3 2025

COZ099-032230-
Springfield Vicinity/Baca County CO-
406 PM MDT Sun Aug 3 2025

...Thunderstorms starting to develop in Baca county...

At 403 PM MDT, Doppler radar was indicating convection starting to
develop 7 miles southwest of Vilas, or 9 miles southeast of
Springfield, moving south at 10 mph.

The environment over Baca county is very unstable. The potential
exist for this storm to continue to intensify and become severe.
Folks in Baca county should be alert for the potential of rapidly
changing weather conditions this afternoon. If this storm should
intensify, it could produce damaging winds, large hail and possibly
a tornado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3735 10266 3736 10243 3712 10235 3709 10268
TIME...MOT...LOC 2203Z 354DEG 9KT 3729 10254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:07 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca38 min
Aug 4, 2:52 PM MDTRed Flag WarningPUBChaffee, Lake29 hr
Aug 4, 3:50 PM MDTSpecial Weather StatementPUBBent25 min
Aug 4, 4:12 PM MDTSpecial Weather StatementPUBKiowa33 min
Aug 4, 4:20 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers40 min
Aug 4, 4:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent33 min
Aug 4, 4:58 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa, Prowers32 min
Aug 4, 5:00 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers30 min
Aug 4, 5:31 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent29 min
Aug 4, 5:43 PM MDTFlash Flood WarningPUBBent3 hr
Aug 4, 5:56 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.